MAUDE Adverse Event Report: BIOMET MICROFIXATION DRILL, 1.6X115MM 26MM STOP

BIOMET MICROFIXATION DRILL, 1.6X115MM 26MM STOP
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Lot number: through a review of inventory transactions and the customer's purchase history, four (4) potential lots were identified.390030, 542960, 394500, 394490.Medical product -unknown driver catalog#: ni lot#: ni.Report source- foreign:(b)(6).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports:0001032347-2021-00394.
 
Event or Problem Description
It was reported that during an open reduction of a mandibular fracture, the drill fractured at the tip when the surgeon attempted to drill a pilot hole.There were no consequences or impact to the patient.It was reported that no further information is available.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual evaluation of the drills shows that the bits fractured in the fluted section of the drill bits.The customer stated that the drills were used multiple times.The drills are single use devices.No other anomalies could be identified.Review of the device history records identified no deviations or anomalies during manufacturing.The root cause of the reported issue is attributed to a user error.The ifu for this device, ifu for twist drill (01-50-1260)_reve, states "device is single use only.Do not attempt to clean or re-sterilize this product.After use, this product may be a potential biohazard." if any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
DRILL, 1.6X115MM 26MM STOP
Common Device Name
DRILL
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key12305016
Report Number0001032347-2021-00395
Device Sequence Number19762601
Product Code HBE
UDI-Device Identifier00841036137427
UDI-Public00841036137427
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K062842
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number46-1007
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/19/2021
Supplement Date Received by Manufacturer08/17/2021
Initial Report FDA Received Date08/10/2021
Supplement Report FDA Received Date08/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE